Alert archive / North Carolina / Flash Flood Warnings in 2002
Flash Flood Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 31, 2002, 7:19 AM EDT for Wilson County, North Carolina. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2002, 7:19 AM EDT (11:19 UTC)
- Expired
- Aug 31, 2002, 9:15 AM EDT
- In force
- 116 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 311119
FFWRAH
NCC195-311315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE
712 AM EDT SAT AUG 31 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 AM EDT
* AT 712 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER WILSON COUNTY. RAINFALL RATES TO NEAR 2 INCHES PER
HOUR WERE OCCURRING AS THESE HEAVY SHOWERS MOVE SLOWLY
NORTHWARD. THE AREA OF MOST CONCERN FOR FLOODING LIES ACROSS
EASTERN HALF OF THE COUNTY AND INCLUDES THE CITY OF WILSON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
$$
LAT...LON 3583 7778 3566 7774 3561 7810 3574 7816
3581 7793
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:00 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 31, 3:00 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 AM EDT SAT AUG 31 2002 .DISCUSSION...FEED OF DEEP MOISTURE CONTINUES AS DOES SURFACE WEDGE PATTERN. OSCILLATIONS IN RAINFALL COVERAGE AND INTENSITY CAN NOT BE TIME OR WELL PREDICTED. DIVERGENCE ALOFT REMAINS A PRINCIPAL PLAYER FOR RAINFALL WEST OF THE SURFACE TROUGH WHICH CONTINUES QUASI STATIONARY IN THE COASTAL AREAS. LIFTING SHORT-WAVE FEATURES HARD TO IDENTIFY AND NOT WELL PORTRAYED BY MODELS. DRYING FROM BUILDING ATLANTIC RIDGE STILL WELL EAST AND NOT LIKELY TO IMPACT CENTRAL NORTH CAROLINA. MAY SEE COASTAL TROUGH MOVED INLAND SUNDAY NIGHT AND ENHANCE RAINFALL. DISTURBANCE IN THE BAHAMAS MAY ALSO ENHANCE RAINFALL IN CENTRAL NORTH CAROLINA SUNDAY NIGHT INTO LABOR DAY. BUT ETA IS SHOWING A WEAKER SIGNAL THIS RUN WHILE AVN HAS NOT DONE MUCH WITH THIS FEATURE. .FORECAST...ALL THIS ADDS UP TO A WET PERIOD WITH DAYTIME TEMPERATURES WELL BELOW SEASONAL NORM THROUGH THE WEEKEND INTO MONDAY. WILL ISSUE SPS FEATURING POTENTIAL FOR LOCALIZED FLOODING OR A FLOOD WATCH FOR THOSE COUNTIES IN THE EASTERN TIER THAT HAVE ALREADY RECEIVED IMPRESSIVE STORM TOTALS. TRENDS IN RADAR AT TIME OF ZONE RELEASE WILL BE USED FOR FFA VS SPS. WILL INCREASE LABOR DAY POPS TO LIKELY AND CONTINUE CHANCE POPS FOR TUESDAY THROUGH THURSDAY. .RAH...NONE.
Nearby
Flash Flood Warnings in North Carolina, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.